Jump to content
Twirls

Wellbutrin and Tardive Dyskinesia

Recommended Posts

I just started taking Wellbutrin 3 days ago. I feel nauseous, tired, and have a constant migraine. I also take Klonopin, Zoloft, and Nerontin. I am diagnosed with Tardive Dyskinesia from taking antipsychotic medication in the past. It has almost cleared up except facial twitches. Now that I’m on Wellbutrin it seems it’s getting worse again. My doctor upped my Zoloft to 100 from 50, and started me on Wellbutrin 100 twice a day 3 days ago. I’m twitching when I try to fall asleep and experiencing  insomnia as well. I also started hearing voices last night. I usually don’t hallucinate. I hear a noise and it sounds like someone talking but if I sit a few minutes I can figure out it’s the furniture or the dog snoring. It’s like my brain is tricking me. Please any suggestions will help.

Share this post


Link to post
Share on other sites

Hello @Twirls

Welcome to the forum! 

I’m not familiar with the medicines or condition you described. I am very sorry you are undergoing these challenges right now. I’ve found that this forum is a great resource for information and I hope you find the details you need. 

May you be well...

Sincerely,

Frances 

Share this post


Link to post
Share on other sites
17 hours ago, Twirls said:

I just started taking Wellbutrin 3 days ago. I feel nauseous, tired, and have a constant migraine. I also take Klonopin, Zoloft, and Nerontin. I am diagnosed with Tardive Dyskinesia from taking antipsychotic medication in the past. It has almost cleared up except facial twitches. Now that I’m on Wellbutrin it seems it’s getting worse again. My doctor upped my Zoloft to 100 from 50, and started me on Wellbutrin 100 twice a day 3 days ago. I’m twitching when I try to fall asleep and experiencing  insomnia as well. I also started hearing voices last night. I usually don’t hallucinate. I hear a noise and it sounds like someone talking but if I sit a few minutes I can figure out it’s the furniture or the dog snoring. It’s like my brain is tricking me. Please any suggestions will help.

The twitches could be caused by the Zoloft dose increase. SSRIs are known to cause akathisia, but this isn't akathisia. I heavily doubt the SSRI is exacerbating your tardive dyskinesia, but if anything in your combo, it would be that.

The hallucinations may be caused by either the Zoloft dose increase or the addition of Wellbutrin. Wellbutrin is dopaminergic, which can cause hallucinations, but Zoloft (and other SSRIs) is also known for causing hallucinations (secondary to mania).

You need to tell your doctor right away that you are experiencing these symptoms.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...